Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 11, NWS Nashville, TN

February 24, 20189 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 11:27 PM CST for 9 counties in Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 11:27 PM CST (05:27 UTC)
Expired
Feb 25, 2018, 12:15 AM CST
In force
48 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, TN, DeKalb County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:29 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

005 
WUUS54 KOHX 250527
SVROHX
TNC027-041-087-111-133-141-149-159-189-250615-
/O.NEW.KOHX.SV.W.0011.180225T0527Z-180225T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1127 PM CST SAT FEB 24 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Overton County in Middle Tennessee...
  Smith County in Middle Tennessee...
  Northwestern De Kalb County in Middle Tennessee...
  Northeastern Rutherford County in Middle Tennessee...
  Jackson County in Middle Tennessee...
  Southeastern Wilson County in Middle Tennessee...
  Clay County in Middle Tennessee...
  Southeastern Macon County in Middle Tennessee...
  West central Putnam County in Middle Tennessee...

* Until 1215 AM CST

* At 1127 PM CST, severe thunderstorms were located along a line
  extending from 7 miles east of Red Boiling Springs to near
  Walterhill, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Murfreesboro, Carthage, Celina, Gainesboro, Watertown,
  Gordonsville, Walterhill, Hickman, South Carthage, Alexandria,
  Dowelltown, Liberty, Lascassas, Whitleyville, Pleasant Shade,
  Cedars Of Lebanon State Park, Center Hill Lake, Granville, Dale
  Hollow Lake and Edgar Evans State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3654 8528 3590 8594 3596 8600 3597 8609
      3596 8615 3590 8616 3592 8647 3655 8576
      3660 8528
TIME...MOT...LOC 0527Z 266DEG 32KT 3650 8573 3598 8631 

HAIL...<.75IN
WIND...60MPH
 
$$

10
1 follow-up statement
297 
WWUS54 KOHX 250550
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1150 PM CST SAT FEB 24 2018

TNC111-250559-
/O.CAN.KOHX.SV.W.0011.000000T0000Z-180225T0615Z/
Macon TN-
1150 PM CST SAT FEB 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3654 8528 3590 8594 3596 8600 3597 8609
      3596 8615 3590 8616 3592 8639 3657 8560
      3660 8528
TIME...MOT...LOC 0549Z 266DEG 32KT 3651 8550 3599 8608 

$$

TNC027-041-087-133-141-149-159-189-250615-
/O.CON.KOHX.SV.W.0011.000000T0000Z-180225T0615Z/
Overton TN-Smith TN-De Kalb TN-Rutherford TN-Jackson TN-Wilson TN-
Clay TN-Putnam TN-
1150 PM CST SAT FEB 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR NORTHWESTERN OVERTON...SOUTHEASTERN SMITH...NORTHWESTERN DE
KALB...EAST CENTRAL RUTHERFORD...JACKSON...SOUTHEASTERN WILSON...
CENTRAL CLAY AND WEST CENTRAL PUTNAM COUNTIES...

At 1149 PM CST, severe thunderstorms were located along a line
extending from near Celina to 8 miles southeast of Watertown, moving
east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Carthage, Celina, Gainesboro, Watertown, Gordonsville, Hickman, South
Carthage, Alexandria, Dowelltown, Liberty, Lascassas, Whitleyville,
Center Hill Lake, Granville, Dale Hollow Lake, Edgar Evans State
Park, Milton and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3654 8528 3590 8594 3596 8600 3597 8609
      3596 8615 3590 8616 3592 8639 3657 8560
      3660 8528
TIME...MOT...LOC 0549Z 266DEG 32KT 3651 8550 3599 8608 

HAIL...<.75IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 24, 9:16 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
916 PM CST Sat Feb 24 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated the suite of forecast products to include tornado watch
6 until 2 AM CST Sun. Over watched area, mentioned shwrs and
tstms, with tstms producing heavy rainfall, possible wind damage
production, and tornadoes until early morning. Tweaked hrly temp,
dewpoint, and wind speed/direction grids. Remainder of the
forecast continues to be on track. Best shear and instability
continue to remain close to leading edge of stronger reflectivity
line of shwrs/tstms moving thru northwest portions of mid state
presently approaching the I-24 corridor presently.

&&

.AVIATION...
00Z TAF DISCUSSION.

A band of showers and storms will cross the region tonight with
gusty winds and heavy downpours. Mainly VFR will prevail through
03Z, then MVFR will prevail with brief periods of IFR in the
stronger storms. The main line of storms will likely produce some
gusts around 40KT, so tempos will be included. Localized severe
storms are possible. After the showers and storms, winds will
become northwest and drop to 10KT or less with VFR returning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson-
Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 17 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
552 AM CST Sat Feb 24 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-251200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
552 AM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Severe weather will be possible across Middle TN this evening and
into the overnight hours. The main threat will be damaging
straight line winds, however a tornado or two cannot be ruled out.

In addition to severe weather, a flood watch remains in effect
for portions of Middle TN. While the main concern is river
flooding, localized flash flooding will be possible within the
watch area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary this evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 mph (measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Local storm report, Feb 24, 10:17 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND DMG     DICKSON                 36.08N  87.38W
02/24/2018                   DICKSON            TN   TRAINED SPOTTER

            SEVERAL REPORTS OF TREES DOWN COUNTY WIDE.

&&

EVENT NUMBER OHX1800199

31
Local storm report, Feb 24, 10:18 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 NNE ADAMS             36.64N  87.04W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
            POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
            ROAD... HUGH GILL ROAD... AND MCGEE ROAD.

0900 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
02/24/2018                   MONTGOMERY         TN   TRAINED SPOTTER

            GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
            AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
            PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
            MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
            FLOOR.

0900 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
02/24/2018                   MONTGOMERY         TN   EMERGENCY MNGR

            SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
            CLARKSVILLE AREA.

0903 PM     TSTM WND DMG     3 NE CLARKSVILLE        36.59N  87.31W
02/24/2018                   MONTGOMERY         TN   TWITTER

            LARGE TREE UPROOTED ON DUNBAR CAVE ROAD.

0954 PM     TSTM WND DMG     DICKSON                 36.08N  87.38W
02/24/2018                   DICKSON            TN   TRAINED SPOTTER

            SEVERAL REPORTS OF TREES DOWN COUNTY WIDE.

&&

EVENT NUMBER OHX1800195 OHX1800196 OHX1800197 OHX1800198 OHX1800199

31
Local storm report, Feb 24, 10:25 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     FAIRVIEW                35.98N  87.12W
02/24/2018  M65 MPH          WILLIAMSON         TN   AMATEUR RADIO

            WIND GUSTS 65 MEASURED BY A HOME WEATHER STATION NEAR
            THE INTERSECTION OF HIGHWAY 100 AND BRUSH CREEK ROAD.

&&

EVENT NUMBER OHX1800200

31
Local storm report, Feb 24, 10:46 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
02/24/2018                   SUMNER             TN   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS POWER LINES

&&

DH
Special weather statement, Feb 24, 11:12 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1112 PM CST SAT FEB 24 2018

TNZ060-061-075-093>095-250600-
Lawrence TN-Wayne TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
1112 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...NORTHERN
MARSHALL...SOUTHERN MAURY...LAWRENCE...NORTHERN GILES AND
NORTHWESTERN BEDFORD COUNTIES UNTIL MIDNIGHT CST...

At 1111 PM CST, Doppler radar was tracking a strong thunderstorms
near Lawrenceburg, moving east at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbia, Lewisburg, Lawrenceburg, Pulaski, Spring Hill, Mount
Pleasant, Loretto, Summertown, Chapel Hill, St. Joseph, Ethridge,
Lynnville, Henryville, Culleoka, Cypress Inn, I-65 East Of Columbia,
Rover, Leoma, Westpoint and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3501 8787 3546 8734 3545 8729 3551 8728
      3571 8704 3569 8652 3500 8729
TIME...MOT...LOC 0511Z 272DEG 49KT 3533 8733

07
Local storm report, Feb 24, 11:19 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     TSTM WND DMG     WAYNESBORO              35.32N 87.76W
02/24/2018                   WAYNE              TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN

&&

DH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:01 PM CSTSevere Thunderstorm WarningOHXStewart29 min
Feb 24, 8:10 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart50 min
Feb 24, 8:17 PM CSTTornado WarningOHXHouston, Stewart43 min
Feb 24, 8:29 PM CSTTornado WarningOHXCheatham, Dickson, Houston, Montgomery, Stewart46 min
Feb 24, 8:57 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXMontgomery, Robertson33 min
Feb 24, 9:20 PM CSTTornado WarningOHXRobertson25 min
Feb 24, 9:28 PM CSTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Perry, Robertson47 min
Feb 24, 9:34 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner26 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXDavidson, Macon, Robertson, Sumner, Trousdale31 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more46 min
Feb 24, 10:07 PM CSTSevere Thunderstorm WarningOHXDavidson, Dickson, Hickman, Lewis, Maury, Williamson53 min
Feb 24, 10:41 PM CSTSevere Thunderstorm WarningOHXClay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more49 min
Feb 24, 11:12 PM CSTSpecial Weather StatementOHXLawrence, Maury48 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne24 min
Feb 24, 11:52 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Feb 25, 12:02 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford43 min
Feb 25, 12:06 AM CSTSpecial Weather StatementOHXDeKalb, Jackson, Overton, Pickett24 min
Feb 25, 12:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence29 min
Feb 25, 9:45 AM CSTRiver Flood AdvisoryOHXDavidson10 days
Feb 25, 3:02 PM CSTRiver Flood AdvisoryOHXHickman53 hr
Feb 25, 3:09 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson11 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.